I am finally beginning to recover from what was a four and half week long torturous ordeal induced by taking a pharmaceutical drug known as Lorazepam. I have taken this drug before, but only intermittently to help me sleep during very bad nights of insomnia. I usually took it only 2-4X per month, but during the end June into early July, I took it 1X/week for 3 weeks in a row, which is the most I have ever taken it. My body CLEARLY did not approve of that and let me know very dramatically how much so. I had not taken any medications for 33 years prior to trying the Lorazepam. I have MCS in addition to ME, so taking pharmaceuticals usually causes more problems than it solves. For this reason I was hesitant to take Lorazepam, but being desperate for sleep I took it, and it did help me sleep, though not without adverse effects the following few days. It always made me feel very groggy and nauseas for about 24 hours afterwards, and then I would have a bit of a rebound effect, feeling more hyper and agitated, for a day or two after that. This last time I took the Lorazepam, on July 8, 2014, began the next best thing to a ride through hell. After the initial day-after grogginess wore off, I began to have **SEVERE** anxiety 24/7, often accompanied by full on panic attacks, heart palpitations, pressure in my chest and a very annoying, almost constant air hunger/shortness of breath, that would be triggered by even the most minimal amount of movement or emotion. I ended up mostly bedridden, eyes closed to the world, as a result. I attempted to remedy this horror of constant anxiety/panic with daily acupuncture treatments and high doses of holy basil, lavender oil pills, magnesium (both oral and topical oil). This did not completely alleviate the anxiety, though it did sometimes bring it down from an 8-9 to a 5-6 (on a scale of 1-10). My integrative doctor, who had prescribed the Lorazempam in the first place, completely missed that IT was the culprit in this ordeal. She went off on a tangent of how it could possibly be serotonin syndrome from taking L-tryptophan regularly for 10 years. (Stopping tryptophan btw did not help one bit.) Or… that it could be my adrenals, which she insisted I needed to test… which I did test and surprisingly they were not as tanked as she expected. My ND was concluding that it was my other hormones… Maybe too much 7Keto DHEA. Wrong again. My levels upon testing were mid-range, as they have been for 5 years. The only person who got this right was my TCM practitioner. He said he has seen it before, where an antibody response to Lorazepam causes a prolonged paradoxical reaction. He put together a prescription of Chinese herbs that in very high doses (6 grams/hour) began to quell some of my worst symptoms. After about two weeks, the anxiety lessened to lasting just 5-6 hours a day, usually from about 9 am until 2-3 pm. It did not, however, lessen in intensity. The full-on panic attacks were still happening, but not as often. The palpitations fortunately became less frequent… probably in part because I had little needles stuck in every significant point in my ears and wrist that pertained to calming the heart, brain and nerves. But the insomnia unfortunately became worse. As my brain rearranged this massive neurotransmitter disruption my sleep was reduced to only 2-3 hours per night, in comparison to the 6-7/night hours I was getting before this ordeal began. 7 bottles of herbal prescriptions, 3 bottles of Holy Basil, 2 boxes of lavender oil, mucho magnesium and 30+ acupuncture treatments later… I am finally feeling better, back to the place I was at before I took it on July 8. I have eaten lots of bananas, chicken liver and nuts, and taken significant amounts of B6, glutamine, lecithin and probiotics (including miso, sauerkraut, Kevita water, and Inner Eco), all of which help to repair the GABA receptors that get damaged from using benzos. I have also taken herbs to help detox my liver and recharge my adrenals, which took a beating from all the stress and anxiety. So far, I have spent nearly $1500 to remedy and repair the damage to my health and sanity caused by the Lorazepam. Now comes the rant. This is the absolutely most hideously disgusting monstrosity of a nightmare drug that exists in the universe! I regret that I ever considered taking it! I have heard and read so many other benzodiazepine horror stories in the past few weeks (most far worse than mine) that have convinced me that all the benzos really should be reclassified into the CLASS A drugs along with heroin and cocaine. Anyone who is taking benzos, should be forewarned that these drugs are dangerously addictive, can cause serious side effects and withdrawal symptoms--far worse than the symptoms they are designed to treat, and that ingesting them is the next best thing to playing with a wagonload of explosives.